Journal of the Mathematical Society of Japan

Erratum and addendum to “Commutators of $C^{\infty}$-diffeomorphisms preserving a submanifold”

Kōjun ABE and Kazuhiko FUKUI

Full-text: Open access

Abstract

Let $D^{\infty}(M,N)$ be the group of $C^{\infty}$-diffeomorphisms of a compact manifold $M$ preserving a submanifold $N$. We give a condition for $D^{\infty}(M,N)$ to be uniformly perfect.

Article information

Source
J. Math. Soc. Japan, Volume 65, Number 4 (2013), 1329-1336.

Dates
First available in Project Euclid: 24 October 2013

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1382620195

Digital Object Identifier
doi:10.2969/jmsj/06541329

Mathematical Reviews number (MathSciNet)
MR3127826

Zentralblatt MATH identifier
1280.57024

Subjects
Primary: 57R50: Diffeomorphisms
Secondary: 58D05: Groups of diffeomorphisms and homeomorphisms as manifolds [See also 22E65, 57S05]

Keywords
diffeomorphism group uniformly perfect non-trivial quasimorphism compact manifold pair

Citation

ABE, Kōjun; FUKUI, Kazuhiko. Erratum and addendum to “Commutators of $C^{\infty}$-diffeomorphisms preserving a submanifold”. J. Math. Soc. Japan 65 (2013), no. 4, 1329--1336. doi:10.2969/jmsj/06541329. https://projecteuclid.org/euclid.jmsj/1382620195


Export citation

References

  • K. Abe and K. Fukui, Commutators of $C^{\infty}$-diffeomorphisms preserving a submanifold, J. Math. Soc. Japan, 61 (2009), 427–436.
  • J. Cerf, Topologie de certains espaces de plongements, Bull. Soc. Math. France, 89 (1961), 227–380.
  • J.-M. Gambaudo and É. Ghys, Commutators and diffeomorphisms of surfaces, Ergodic Theory Dynam. Systems, 24 (2004), 1591–1617.
  • A. E. Hatcher, A proof of the Smale conjecture, ${\rm Diff}(S^3) \simeq {\rm O}(4)$, Ann. of Math. (2), 117 (1983), 553–607.
  • M.-R. Herman, Simplicité du groupe des difféomorphismes de classe $C^{\infty}$, isotopes à l'identité, du tore de dimension $n$, C. R. Acad. Sci. Paris Sér. A-B, 273 (1971), 232–234.
  • M. W. Hirsch, Differential Topology, Grad. Text in Math., 33, Springer-Verlag, New York, 1976.
  • R. S. Palais, Local triviality of the restriction map for embeddings, Comment. Math. Helv., 34 (1960), 305–312.
  • S. Smale, Diffeomorphisms of the 2-sphere, Proc. Amer. Math. Soc., 10 (1959), 621–626.
  • W. Thurston, Foliations and groups of diffeomorphisms, Bull. Amer. Math. Soc., 80 (1974), 304–307.
  • T. Tsuboi, On the uniform perfectness of diffeomorphism groups, In: Groups of Diffeomorphisms, (ed. Y. Mitsumatsu et al.), Adv. Stud. Pure Math., 52, Math. Soc. Japan, 2008, pp.,505–524.
  • T. Tsuboi, On the uniform perfectness of the groups of diffeomorphisms of even-dimensional manifolds, Comment. Math. Helv., 87 (2012), 141–185.